It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-01-2005, 03:08 AM   #1
Junior Member
(female)
 
Join Date: Dec 2005
Location: Portland Oregon
Posts: 13
clogan1974 HB User
swelling from prednisone

Hi all,
I am new to the healthboards. At the begining of this month, I was hospitalized with acute renal failure. I have been on 50mg of prednisone daily, hopefully tappering here soon among 7 other medications, including cytoxan. I am experiencing extreme water retention and have been placed on a prescription to help relieve the swelling along with a potassium supplement. Has anyone else experienced such swelling and what have you done to help reduce it? My blood pressure is high, so elevating my feet and legs causes other issues. Any suggestions? The skin on my feet is stretched so much, it hurts just to touch the skin.
thanks for listening

 
Old 12-01-2005, 05:02 AM   #2
Member
 
Join Date: Sep 2005
Posts: 69
Sun_Shine HB User
Re: swelling from prednisone

Hi there & welcome! Sorry to hear about the renal failure - hope you are feeling better now. I was also hosptialized a few weeks back issues related to Lupus & did rounds of IV steriods to get me stablized. I'm now on 60mg of Prednisone which I hear will be a very slow taper downward.

But, yep I'm having a lot of swelling. Some days I can swing up 8-10lbs in just water weight. It can be pretty alarming. So I do take a prescribed water pill to help keep the swelling down, prescription potassium & a ton of water. I noticed I need all 3 to keep things within "normal". IF for some reason I forget to take the pill or don't drink 8+ glasses of water everything becomes pretty darn puffy. Plus, it makes my heart race even worse. Two days ago my resting heart rate at the doctor's was 115 & I was very hot/sweaty. It's kind of all over the place these days. I go through extremes with either being on fire or cold plus the racing heart. (Which I was having prior to the hospitial just not as much as I am now).

So how are you feeling now? Besides the swelling?

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Knee pain - also swelling, burning, pain radiating, have severe cramps-calves,thighs rkmgkm Knee & Hip Problems 1 03-08-2010 03:03 PM
Mono: Horrible pain and swelling in my tonsils Robb235 Infectious Diseases 2 07-18-2009 05:58 PM
Facial swelling from prednisone ElizabethJJ Multiple Sclerosis 0 12-25-2006 09:30 PM
Swelling in foot Grana Arthritis 21 11-06-2006 09:01 PM
Feet Swelling cookingmom Lupus 8 07-03-2005 07:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!